MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left forearm vessel.A 4.0 x 20, 40cm mustang balloon catheter was advanced for dilatation.However, the balloon ruptured during inflation.No patient complications were reported.
 
Additional Manufacturer Narrative
(e1) initial reporter city: (b)(6).Device evaluated by mfr.: mustang 4.0 x 20, 40cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A visual and microscopic examination of the balloon material identified no issues which could potentially have contributed to this complaint.The returned device was attached to a boston scientific encore inflation unit.Positive pressure was applied but the balloon could not be fully inflated due to a shaft leak.The markerbands and tip of the device were visually and microscopically examined, and no issues were noted with the device that may have potentially contributed to the complaint incident.The returned device was attached to a boston scientific encore inflation unit.Positive pressure was applied, and liquid was observed to be exiting from a shaft pinhole located approximately 1mm proximal of the proximal balloon sleeve.This type of damage may have occurred due to excessive force being applied when loading the device on to the guidewire or an interaction with a sharp object.No other damage or issues were noted with the shaft of the device.No other issues were identified during product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12171710
Report Number2134265-2021-09047
Device Sequence Number11602206
Product Code FGE
UDI-Device Identifier08714729794172
UDI-Public08714729794172
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026125503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1